MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed for the finished device number 7635044, and no non-conformances related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female underwent primary breast reconstruction with a 375cc artoura breast tissue expander and experienced right sided deflation post procedure.After the deflation, the physician tried to re-inflate the expander but was unsuccessful.As a result, replacement with another 375cc artoura breast tissue expander was performed.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2019.Device evaluation summary: it was reported that a 60-year-old caucasian female underwent primary breast reconstruction with a 375cc artoura breast tissue expander and experienced right sided deflation post procedure.Upon receipt by mentor the device contained no fluid.No foreign material was observed within the device or on the shell surface.The mentor product analysis lab¿s visual examination indicates the device appeared intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the mentor product analysis lab was precluded from further evaluating the device to avoid compromise the device integrity.No other anomalies were observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was not confirmed.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8405198
Report Number1645337-2019-09099
Device Sequence Number1858627
Product Code LCJ
UDI-Device Identifier00081317024309
UDI-Public00081317024309
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Catalogue NumberSMXP120RH
Device Lot Number7635044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR